Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 99, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 27, 2015, 3:45 PM CDT for 5 counties in Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2015, 3:45 PM CDT (20:45 UTC)
- Expired
- May 27, 2015, 4:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Itawamba County, MS, Lee County, MS, Monroe County, MS, Prentiss County, MS, Tishomingo County, MS
The radar
The Columbus AFB radar (KGWX), 41 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1167 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
119
WUUS54 KMEG 272045
SVRMEG
MSC057-081-095-117-141-272130-
/O.NEW.KMEG.SV.W.0099.150527T2045Z-150527T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
345 PM CDT WED MAY 27 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ITAWAMBA COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHERN MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHEASTERN PRENTISS COUNTY IN NORTHEASTERN MISSISSIPPI...
EASTERN LEE COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTH CENTRAL TISHOMINGO COUNTY IN NORTHEASTERN MISSISSIPPI...
* UNTIL 430 PM CDT
* AT 344 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR AMORY...
MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TUPELO...AMORY...ABERDEEN...FULTON...BALDWYN...TOMBIGBEE STATE
PARK...GUNTOWN...BELMONT...SHANNON...PLANTERSVILLE...MANTACHIE...
SMITHVILLE...TREMONT...SANDY SPRINGS...EVERGREEN...NEW WREN...
FAIRVIEW...PRATTS FRIENDSHIP...NEW SALEM AND CLAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3450 8866 3455 8815 3387 8823 3381 8869
TIME...MOT...LOC 2044Z 251DEG 38KT 3394 8848
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
543
WWUS54 KMEG 272126
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
426 PM CDT WED MAY 27 2015
MSC057-081-095-117-141-272136-
/O.EXP.KMEG.SV.W.0099.000000T0000Z-150527T2130Z/
ITAWAMBA MS-MONROE MS-PRENTISS MS-LEE MS-TISHOMINGO MS-
426 PM CDT WED MAY 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR ITAWAMBA...NORTHERN MONROE...
SOUTHEASTERN PRENTISS...EASTERN LEE AND SOUTH CENTRAL TISHOMINGO
COUNTIES WILL EXPIRE AT 430 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3450 8866 3455 8815 3387 8823 3381 8869
TIME...MOT...LOC 2125Z 251DEG 38KT 3394 8848
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:03 PM CDT, 42 minutes earlier.
Area forecast discussion, May 27, 3:03 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 303 PM CDT WED MAY 27 2015 .DISCUSSION... WE REMAIN IN A VERY MESSY PATTERN WHEREIN THE SMALLEST OF FEATURES PLAY BIG ROLES IN THE STRENGTH OF STORMS. THE GOOD NEWS IS THAT RAIN AND CLOUDS WILL KEEP TEMPERATURES DOWN AND OUR LAWN AND GARDENS WATERED. HOWEVER IT DOES COME WITH A PRICE...SEE BROOKLAND ARKANSAS FOR AN EXAMPLE. HEAVY RAIN...UP TO THREE INCHES...PRODUCED QUITE A BIT OF FLASH FLOODING THERE TODAY. NOT A LOT IS EXPECTED TO CHANGE SYNOPTICALLY OVER THE NEXT FEW DAYS. TEMPERATURES SHOULD TREND SLIGHTLY WARMER TOMORROW AND FRIDAY...BUT OVER THE WEEKEND...A BROAD TROUGH WILL SHIFT OUT OF THE PLAINS RESULTING IN THICKNESS FALLS...AND COOLING TEMPERATURES. THE WARMEST DAY SHOULD BE FRIDAY WHEN HIGHS SHOULD BE SOLIDLY IN THE MIDDLE 80S AREA WIDE. EXPECT LOW TO MIDDLE 80S EACH DAY FOR THE REMAINDER OF THE FORECAST PERIOD. LOWS WILL BE IN THE UPPER 60S TO NEAR 70 DEGREES. AS A WEAK SHORTWAVE RIDGE SHIFTS ACROSS THE MIDSOUTH TOMORROW AND FRIDAY...THE POTENTIAL FOR WET MICTOBURSTS WILL INCREASE. PW'S WILL INCREASE TO BETWEEN 1.5 AND 1.75 INCHES SO THE THREAT OF LOCALIZED FLASH FLOODING WILL ALSO CONTINUE...IF NOT INCREASE. SATURDAY AND SUNDAY A TROUGH WILL DIG INTO THE SOUTHERN PLAINS STRENGTHENING THE SOUTHERLY FLOW OVER THE AREA. STORMS SHOULD BECOME MORE PROGRESSIVE AND SUBTILE DISTURBANCES MOVING THROUGH THE MEAN FLOW WILL PLAY MAJOR ROLES IN PRECIPITATION EACH PERIOD...MUCH LIKE WE SAW YESTERDAY AND TODAY. BOTH THE GFS AND THE ECMWF HAVE A CUTOFF LOW PARKED NEAR OR JUST WEST OF THE MIDSOUTH MONDAY THROUGH MIDWEEK...IF THIS SCENARIO PANS OUT...WE MAY NEED TO LOWER TEMPERATURES SLIGHTLY DURING THE PERIOD...BUT READINGS SHOULD STILL REMAIN NEAR TO SLIGHTLY BELOW NORMAL. 30 && .AVIATION...18Z TAFS SITES EXPECTED TO SEE PLENTY OF WEATHER THE NEXT 24 HOURS...WITH CONVECTION INITIALLY AND THEN LOWER CIGS/FOG DEVELOPING TONIGHT. TUP AND MKL WILL HAVE THE BEST THREAT FOR THUNDER THE NEXT FEW HOURS...WITH OCCASIONAL IFR/MVFR VSBY. THIS EVENING SKIES WILL CLEAR ALLOWING FOR STRATUS AND FOG TO DEVELOP. WORST CONDITIONS EXPECTED AT JBR AND MKL WITH BORDER LINE VLIFR/LIFR CONDITIONS BY SUNRISE. HOPEFUL THAT CONDITIONS WILL IMPROVE TO MVFR AT ALL SITES BEFORE THE END OF THIS PERIOD. WINDS WILL BE SOUTHERLY AT 6-10 KTS OUTSIDE OF STORMS...WITH WINDS DIMINISHING OVERNIGHT. JAB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 27, 3:07 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 307 PM CDT WED MAY 27 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-282215- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 307 PM CDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY THIS AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS AS THE POTENTIAL SEVERE THUNDERSTORM THREAT. LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, May 27, 12:27 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1227 PM CDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD BROOKLAND 35.90N 90.58W
05/27/2015 CRAIGHEAD AR BROADCAST MEDIA
ROADS FLOODED IN AND AROUND BROOKLAND INCLUDING BERNIS
STREET. MULTIPLE REPORTS OF RAINFALL TOTALS MEASURED
BETWEEN 2.5 AND 3 INCHES.
&&
JDSSpecial weather statement, May 27, 12:37 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1237 PM CDT WED MAY 27 2015 MSZ013-021-022-271830- CALHOUN MS-YALOBUSHA MS-LAFAYETTE MS- 1237 PM CDT WED MAY 27 2015 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL UNTIL 130 PM CDT FOR... NORTHWESTERN CALHOUN COUNTY IN NORTHEASTERN MISSISSIPPI... NORTHEASTERN YALOBUSHA COUNTY IN NORTHWESTERN MISSISSIPPI... SOUTHERN LAFAYETTE COUNTY IN NORTHWESTERN MISSISSIPPI... AT 1237 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR VELMA...OR NEAR WATER VALLEY...MOVING NORTH AT 20 MPH. PEOPLE IN NORTHWESTERN CALHOUN...NORTHEASTERN YALOBUSHA AND SOUTHERN LAFAYETTE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3396 8972 3440 8971 3445 8930 3400 8935 TIME...MOT...LOC 1737Z 180DEG 19KT 3409 8956
Special weather statement, May 27, 1:26 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
126 PM CDT WED MAY 27 2015
ARZ008-017-271900-
RANDOLPH AR-LAWRENCE AR-
126 PM CDT WED MAY 27 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 200 PM CDT FOR...
WESTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
AT 126 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER RAVENDEN...OR 14
MILES NORTHWEST OF BLACK ROCK...MOVING EAST AT 5 MPH.
PEOPLE IN WESTERN RANDOLPH AND NORTHWESTERN LAWRENCE COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3623 9135 3623 9133 3624 9133 3624 9126
3633 9126 3633 9128 3637 9128 3638 9129
3639 9129 3639 9131 3644 9114 3621 9107
3609 9135
TIME...MOT...LOC 1826Z 255DEG 6KT 3624 9130Special weather statement, May 27, 2:33 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
233 PM CDT WED MAY 27 2015
ARZ008-017-272015-
RANDOLPH AR-LAWRENCE AR-
233 PM CDT WED MAY 27 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 315 PM CDT FOR...
SOUTHWESTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
AT 232 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR ANNIEVILLE...OR 12
MILES WEST OF BLACK ROCK...MOVING EAST AT 20 MPH.
PEOPLE IN SOUTHWESTERN RANDOLPH AND NORTHWESTERN LAWRENCE COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3623 9135 3623 9133 3624 9133 3624 9126
3626 9126 3628 9092 3602 9110 3602 9135
TIME...MOT...LOC 1932Z 265DEG 16KT 3614 9133Local storm report, May 27, 2:55 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
255 PM CDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TORNADO WALLERVILLE 34.44N 88.95W
05/27/2015 UNION MS STORM CHASER
POSSIBLE ROPE TORNADO IN WALLERVILLE MISSISSIPPI. SHED
DAMAGED.
&&
AJCLocal storm report, May 27, 3:00 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
300 PM CDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM FUNNEL CLOUD BOONEVILLE 34.66N 88.57W
05/27/2015 PRENTISS MS 911 CALL CENTER
FUNNEL CLOUD REPORTED NEAR HWY 45 AND COUNTY ROAD 7000.
&&
AJCThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 10:44 AM CDT | Special Weather Statement | MEG | Tishomingo | 31 min |
| May 27, 11:42 AM CDT | Special Weather Statement | MEG | Calhoun, Tallahatchie, Yalobusha | 48 min |
| May 27, 12:37 PM CDT | Special Weather Statement | MEG | Lafayette, Yalobusha | 53 min |
| May 27, 1:41 PM CDT | Flash Flood Warning | MEG | Calhoun, Yalobusha | 3 hr |
| May 27, 2:44 PM CDT | Tornado Warning | MEG | Union | 31 min |
| May 27, 3:09 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Prentiss, Tippah, Union | 51 min |
| May 27, 3:13 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Lee, Monroe | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.